Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Panic attacks, dizziness, flushes, chills, faster heartbeat. Taken propranolol. Should I take other prescribed medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Dear Doctor,
I am abroad now and started having severe panic attacks. Dizzines, flushes, chills, pressure inside of my body and faster heart beat. The local doctor here in Hong Kong subscribed 4 pills although i told him to give me something like paxil. I used to use paxil to treat the same long time ago.
He subscribed the following:
propranolol 10mg
sulpiride 50mg
paracetamol 500mg
cinnarizine 25mg
last night i took only propranol and i am not sure if it worked, since i doubt that one pill would resolve it.
Should i take other medicine as well?
please send me an answer soon,
thank you
10y ago paxil helped me a lot when i first started getting those panic attacks.
I stopped after few years, and started yoga and change my lifestyle a bit.
now out of nowhere came back again few weeks ago and it starts with dizzines.
Posted Tue, 2 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Aparna Kohli 6 hours later
I do understand your concern.
In my opinion, you should not be taking any sulipride or cinnarizine. Paracetamol is not going to help your symptoms either. These drugs will make you extremely drowsy and will not allow you to function. If you're having vomiting/nausea or some kind of ear pain, you may need paracetamol and cinnarizine. I think it would be better if we give you a drug like Paxil but I believe you need to see another physician for that.
Also, when you go back home, please get your thyroid status reviewed and see your physician for an evaluation of the anxiety.
Let me know if you have any more concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor